Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 16, 2010, 3:44 PM EST for 27 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; 5 counties in North Carolina. It took effect at Nov 17, 2010, 12:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 3:44 PM EST (20:44 UTC)
- In effect from
- Nov 17, 2010, 12:00 AM EST
- Expired
- Nov 17, 2010, 2:27 PM EST
- In force
- 14 hr
- Issued by
- NWS Blacksburg, VA
All 35 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS71 KRNK 162044 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EST TUE NOV 16 2010 ...STRONG GUSTY WINDS THIS AFTERNOON... .STRENGTHENING LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE OHIO VALLEY TONIGHT AND INTO THE EASTERN GREAT LAKES BY WEDNESDAY MORNING. NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-170445- /O.NEW.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ /O.CON.KRNK.WI.Y.0018.000000T0000Z-101116T2300Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX... BLUEFIELD...FLAT TOP 344 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * SOUTHEAST WINDS AT 15 TO 30 MPH...WITH GUSTS OF 30 TO 45 MPH...WILL DECREASE SOME THIS EVENING AS WINDS SHIFT MORE TO THE SOUTH AND SOUTHWEST. * A COLD FRONT CROSSING THROUGH THE AREA LATER TONIGHT WILL BRING ANOTHER ROUND OF STRONG WINDS FROM THE WEST. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH...ESPECIALLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ011-013-014-017>020-022>024-032>035-WVZ043>045-170445- /O.NEW.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...HINTON... HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 344 PM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS UP TO 55 MPH...MAINLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
431 WWUS71 KRNK 162301 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 601 PM EST TUE NOV 16 2010 ...ANOTHER ROUND OF STRONG WINDS BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY... .A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND AS STRONG LOW PRESSURE MOVES FROM THE OHIO VALLEY INTO THE EASTERN GREAT LAKES...WEST WINDS WILL INCREASE...GUSTING UP TO 55 MPH IN THE MOUNTAINS LATE TONIGHT INTO WEDNESDAY. NCZ001>003-018-019-VAZ007-009-010-012-015-016-WVZ042-170715- /O.EXP.KRNK.WI.Y.0018.000000T0000Z-101116T2300Z/ /O.CON.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE- GRAYSON-CARROLL-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...WYTHEVILLE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX... BLUEFIELD...FLAT TOP 601 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... THE FIRST WIND ADVISORY EXPIRES AT 6 PM EST THIS EVENING. THE OTHER WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. * A COLD FRONT CROSSING THROUGH THE AREA LATER TONIGHT WILL BRING ANOTHER ROUND OF STRONG WINDS FROM THE WEST. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH...ESPECIALLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ011-013-014-017>020-022>024-032>035-WVZ043>045-170715- /O.CON.KRNK.WI.Y.0019.101117T0500Z-101117T2100Z/ GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...PULASKI...RADFORD... BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST...HINTON... HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 601 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY. * WEST WINDS AFTER MIDNIGHT WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS UP TO 55 MPH...MAINLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
467 WWUS71 KRNK 170500 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1200 AM EST WED NOV 17 2010 ...ANOTHER ROUND OF STRONG WINDS OVERNIGHT INTO WEDNESDAY... .A COLD FRONT WILL MOVE EAST OF THE AREA OVERNIGHT WITH STRONG LOW PRESSURE MOVING INTO THE EASTERN GREAT LAKES. WEST WINDS BEHIND THE FRONT WILL INCREASE...GUSTING UP TO 55 MPH IN THE MOUNTAINS OVERNIGHT INTO WEDNESDAY. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 171300- /O.CON.KRNK.WI.Y.0019.000000T0000Z-101117T2100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 1200 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WEST WINDS WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS UP TO 55 MPH...MAINLY IN THE HIGHEST ELEVATIONS. * THE STRONG GUSTY WINDS WILL CONTINUE INTO THE DAY WEDNESDAY... THOUGH TAPERING OFF IN THE AFTERNOON TO 15 TO 25 MPH...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
890 WWUS71 KRNK 170848 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 348 AM EST WED NOV 17 2010 ...STRONG WINDS TO CONTINUE INTO THIS AFTERNOON... .A COLD FRONT WILL MOVE WELL EAST OF THE AREA TODAY. WESTERLY WINDS BEHIND THE FRONT WILL GUST UP TO 50 OR 55 MPH IN THE MOUNTAINS INTO THIS AFTERNOON. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 171700- /O.CON.KRNK.WI.Y.0019.000000T0000Z-101117T2100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 348 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...WEST 15 TO 30 MPH...WITH GUSTS TO 50 OR 55 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONGEST WINDS THIS MORNING BEFORE SLOWLY DIMINISHING BY MID OR LATE THIS AFTERNOON. * IMPACTS...DOWNED TREES AND POWER LINES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
228 WWUS71 KRNK 171708 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1208 PM EST WED NOV 17 2010 ...STRONG WINDS TO CONTINUE INTO THIS AFTERNOON... .A COLD FRONT WILL MOVE WELL EAST OF THE AREA TODAY. WESTERLY WINDS BEHIND THE FRONT WILL GUST UP TO 50 MPH IN THE MOUNTAINS INTO THIS AFTERNOON. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 172100- /O.CON.KRNK.WI.Y.0019.000000T0000Z-101117T2100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 1208 PM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST 15 TO 30 MPH...WITH GUSTS TO 50 MPH... ESPECIALLY ACROSS THE HIGHER ELEVATIONS. * TIMING...STRONGEST WINDS THIS MORNING BEFORE SLOWLY DIMINISHING BY MID OR LATE THIS AFTERNOON. * IMPACTS...DOWNED TREES AND POWER LINES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS UP TO 35 MPH...WITH GUSTS UP TO 55 MPH...ARE EXPECTED. WINDS THIS STRONG MAY DOWN A FEW TREES AND POWER LINES...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
901 WWUS71 KRNK 171927 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 227 PM EST WED NOV 17 2010 ...NORTHWEST WINDS WILL CONTINUE TO SUBSIDE THIS AFTERNOON... .WINDS WILL CONTINUE TO WEAKEN THIS AFTERNOON AND EVENING AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045- 172030- /O.CAN.KRNK.WI.Y.0019.000000T0000Z-101117T2100Z/ ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT... BEDFORD...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 227 PM EST WED NOV 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELED THE WIND ADVISORY. A STRONG LOW PRESSURE SYSTEM IN SOUTHEAST CANADA CONTINUES TO PUSH AWAY FROM THE AREA... TO THE EAST NORTHEAST. NORTHWEST TO WEST WINDS AT THE RIDGE TOPS AND IN THE HIGHER MOUNTAIN PASSES WILL CONTINUE TO GUST TO 30 TO 35 MPH THIS AFTERNOON BEFORE SUBSIDING AS EVENING APPROACHES. AS WINDS HAVE FALLEN BELOW CRITERIA... THE WIND ADVISORY IS CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 12:44 PM EST, 3 hours earlier.
Area forecast discussion, Nov 16, 12:44 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 PM EST TUE NOV 16 2010
.SYNOPSIS...
DEEPENING LOW PRESSURE ACROSS THE LOWER MISSISSIPPI VALLEY WILL
LIFT NORTHEAST PASSING JUST WEST OF THE APPALACHIANS TODAY AND
INTO THE GREAT LAKES OVERNIGHT. AN ASSOCIATED TRAILING COLD
FRONT FROM THIS LOW WILL CROSS THE REGION LATE TONIGHT AND EARLY
WEDNESDAY . ANOTHER WEAKER DISTURBANCE WITH MINIMAL MOISTURE WILL
MOVE IN FROM THE WEST ON THURSDAY...FOLLOWED BY A RETURN TO DRY
HIGH PRESSURE BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE ISSUED A WIND ADVISORY FOR THE SOUTHWEST COUNTY WARNING AREA.
OBSERVATIONS IN THE AREA HAVE BEEN REPORTING SUSTAINED WINDS UP
AROUND 25 MPH AND PEAK WINDS AT BLF JUST CAME IN AT 39 KNOTS ON
THE 1052AM OBSERVATION. VAD WIND PROFILERS AND 12Z RAOBS FROM THE
AREA WERE SHOWING WIND SPEEDS JUST ABOVE THE SURFACE AT 40-45
KNOTS. SINCE THE LOW LEVEL JET IS EXPECTED TO INCREASE THIS
AFTERNOON HAVE ISSUED THE ADVISORY IN THE FAVORED AREAS THAT GET
GUSTY SOUTHEAST WINDS.
WATER VAPOR LOOP WAS SHOWING A SHORT WAVE MOVING NORTHEAST AT
ABOUT 50 KNOTS THAT WAS JUST REACHING THE SOUTHERN COUNTY WARNING
AREA. THE ASSOCIATED BAND OF PRECIPITATION THAT EXTENDS INTO
EASTERN GEORGIA SHOULD BE MOVING OUT OF THE EASTERN COUNTY WARNING
AREA BY 20Z/3PM.
THE SECOND SHORT WAVE OVER SOUTHWEST KENTUCKY. SHOWERS AND
THUNDERSTORMS MAY DEVELOP ALONG THE TAIL OF THIS SHORT WAVE.
CURRENT SPEED AND DIRECTION PUTS THIS FEATURE INTO THE EASTERN
COUNTY WARNING AREA AROUND 00Z/7PM. SO HAVE KEPT THE CHANCE OF
THUNDER IN THE SOUTHEAST COUNTY WARNING AREA FOR LATE THIS
AFTERNOON AND THIS EVENING.
ONLY MINOR ADJUSTMENTS MADE TO MAXIMUM TEMPERATURES FOR THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SYSTEM WRAPS UP CROSSING THE OHIO VALLEY THIS EVENING WITH DRY SLOT
POKING IN EARLY TONIGHT JUST AHEAD OF THE TRAILING STRONG COLD FRONT
THAT WILL CROSS THE MOUNTAINS AFTER MIDNIGHT AND OUT EAST TOWARD
DAYBREAK. THIS SHOULD ALLOW FOR A QUICK DECREASE IN SHOWERS THIS
EVENING WITH ONLY THE FAR NW LIKELY SEEING ANY RAINFALL LINGER THRU
THE EARLY MORNING HOURS. SINCE TRENDS NOW FASTER...CUT MOST TO
CHANCE POPS BY MIDNIGHT AND EVEN LOWER THRU MORNING AS MOISTURE
ALOFT WANES.
HOWEVER WINDS THE BIGGER ISSUE WITH BOTH THE GFS/NAM SHOWING A
POST FRONTAL 85H 50+ KT W/NW JET ARRIVING LATE SUPPORTED BY A
PERIOD OF STRONG SUBSIDENCE AND PUNCH OF COOL ADVECTION. THINK
MUCH OF THE WEST COULD SEE A PERIOD OF ADVISORY SPEEDS VERY LATE
PENDING HOW MUCH MIXES DOWN PER RATHER HIGH INVERSION LEVELS.
SINCE A VERY LATE 2ND OR EARLY 3RD PERIOD EVENT AND AFTER
COORDINATION WITH OTHERS...WILL GIVE THE DAY SHIFT ANOTHER LOOK AND
ONLY INCLUDE IN THE HWO FOR NOW.
OTRW KEPT TEMPS CLOSER TO THE COLDER MAV MOS OVER THE WEST PER
FASTER SURGE OF COOL ADVECTION...WHILE STAYING WITH THE WARMER MET
EAST GIVEN MIXING AND SLOWER ARRIVAL OF COOLING ALOFT UNTIL ABOUT
DAYBREAK.
STRONG PRESSURE RISES AND 50+ 850 MB JET CONTINUE INTO WEDNESDAY
BEHIND THE COLD FRONT. MAY SEE SOME OF THE HIGHER ELEVATIONS IN THE
AREA APPROACH OR SURPASS WIND ADVISORY CRITERIA. WILL HOLD OFF ON
ANY ADVISORIES AT THIS TIME BUT CONTINUE TO MENTION THE POSSIBILITY
IN THE HAZARDOUS WEATHER OUTLOOK. UPSLOPE RAIN SHOWERS OVER PARTS OF
SE WV WILL CONTINUE THROUGH THE DAY...BUT HAVE A TREND OF DECREASING
COVERAGE. BEST COVERAGE WILL BE OVER THE WESTERN MOUNTAINS OF
GREENBRIER COUNTY WV. WEDNESDAY NIGHT HIGH PRESSURE BUILDS OVER THE
REGION AND WE WILL SEE WINDS DECREASE RAPIDLY.
THURSDAY INTO THURSDAY NIGHT...THE LATEST GUIDANCE IS STILL
DEPICTING THE PASSAGE OF A SHORTWAVE TROUGH THE REGION. WHILE
COVERAGE OF ASSOCIATED PRECIPITATION AS IMPRESSIVE AS PREVIOUS
RUNS...WILL KEEP THE FORECAST AS IS AT THIS POINT SO AS NOT TO FLIP
FLOP FROM PREVIOUS FORECAST. WILL HAVE BEST COVERAGE IN THE
PREFERRED UPSLOPE REGIONS OF SOUTHEAST WEST VIRGINIA. WITH COLDER
AIR IN PLACE...THERE WILL BE A BETTER CHANCE OF SNOW SHOWERS
THURSDAY NIGHT IN THESE AREA. ON FRIDAY HIGH PRESSURE REGAINS
CONTROL OF OUR WEATHER PATTERN WITH AN END TO SE WV SHOWERS AND
LIMITED CLOUD COVER FOR THE ENTIRE AREA. THROUGH THE
PERIOD...TEMPERATURES WILL TREND COOLER.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE AND DRY AIR WILL KEEP THE LONG RANGE FORECAST DRY.
TEMPERATURES BEGIN TO MODERATE ABOVE NORMAL OVER THE WEEKEND AND
INTO MONDAY AS HIGH PRESSURE MOVES OFF THE SOUTHEAST COAST AND
FLOW BECOMES SOUTHERLY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
EXPECT RADIPLY CHANGING CONDITIONS THROUGH 18Z ON WEDNESDAY.
UPPER LOW OVER THE TENNESSEE VALLEY AND ASSOCIATED SURFACE LOW
WILL CONTINUE TO DEEPEN THROUGH 12Z WEDNESDAY AS THE LOW TRACKS
TOWARD THE GREAT LAKES. A STRONG LOW LEVEL JET HAS ALREADY
DEVELOPED SO LLWS HAS BEEN INCLUDED IN THE TAFS.
AS THE LOW MOVES NORTHEAST A COLD FRONT WILL CROSS THROUGH THE
REGION AND WILL BE EAST OF KLYH AND KDAN BY 09Z TONIGHT. HIGH
PROBABILITY OF LIFR/IFR CEILINGS AND VISIBILITIES IN THE TRAPPED
STABLE AIR AHEAD OF THE FRONT. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE DUE TO THE HIGHLY SHEARED ENVIRONMENT BUT NOT A HIGH
ENOUGH CHANCE IN INCLUDE IN THE KDAN TAF.
ONCE THE FRONT GOES BY...THE RAIN WILL END AND CEILINGS WILL
IMPROVE. IT MAY TAKE MOST OF THE DAY TO LIFT CEILINGS TO VFR OR
FOR CLOUDS TO BECOME SCATTERED IN THE WESTERN UPSLOPE
AREAS...INCLUDING AT KBLF AND KDAN. COLD AIR ADVECTION AND STRONG
PRESSURE RISES ALONG WITH A 50 TO 70 KNOT LOW LEVEL JET BEHIND THE
FRONT WILL RESULT IN STRONG GUSTY WINDS THROUGH WEDNESDAY MORNING.
WINDS ARE EXPECTED TO DIMINISH BY LATE IN THE DAT ON WEDNESDAY AS
THE PRESSURE GRADIENT WEAKENS.
DEEP LOW LEVEL NORTHWEST FLOW AND ANOTHER PASSING DISTURBANCE MAY
BRING MVFR CEILINGS BACK TO THE MOUNTAINS THURSDAY INTO THURSDAY
EVENING. OTRW UNIFORM VFR LATER THURSDAY NIGHT INTO THE WEEKEND
UNDER BUILDING HIGH PRESSURE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VAZ007-009-010-
012-015-016.
NC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ001>003-018-
019.
WV...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR WVZ042.
&&
SYNOPSIS...JH/SK
NEAR TERM...AMS
SHORT TERM...DS/JH
LONG TERM...RCS
AVIATION...AMS/JHHazardous weather outlook, Nov 16, 11:10 AM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1110 AM EST TUE NOV 16 2010 NCZ004>006-020-VAZ032-043>047-058-059-171100- STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1110 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF HEAVIER SHOWERS OR ISOLATED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...OR AN ISOLATED TORNADO THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ033>035-171100- FRANKLIN-BEDFORD-AMHERST- 1110 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-WVZ042-171100- TAZEWELL-SMYTH-BLAND-MERCER- 1110 AM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. NORTHWEST WINDS BEHIND THE FRONT MAY GUSTS TO 45 MPH OR STRONGER AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NORTHWEST WINDS GUSTING TO AROUND 45 MPH OR STRONGER WILL CONTINUE THROUGH MIDDAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-013-014-017>020-022>024-WVZ043>045-171100- GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 1110 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT. NORTHWEST WINDS BEHIND THE FRONT MAY GUST TO 45 MPH OR STRONGER ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG NORTHWEST WINDS PRODUCING GUSTS TO 45 MPH OR STRONGER WILL PERSIST THROUGH EARLY AFTERNOON ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-171100- SURRY-WILKES- 1110 AM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...BANDS OF HEAVIER SHOWERS OR ISOLATED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...OR AN ISOLATED TORNADO THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ012-015-016-171100- ASHE-ALLEGHANY NC-WATAUGA-WYTHE-GRAYSON-CARROLL- 1110 AM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT. NORTHWEST WINDS BEHIND THE FRONT MAY GUST TO 45 MPH OR STRONGER ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG NORTHWEST WINDS PRODUCING GUSTS TO 45 MPH OR STRONGER WILL PERSIST THROUGH EARLY AFTERNOON ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 10:46 AM EST | Wind Advisory | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe and 1 more | 7 hr |
| Nov 16, 3:47 PM EST | Special Weather Statement | RNK | Smyth, Tazewell | 88 min |
| Nov 16, 4:57 PM EST | Special Weather Statement | RNK | Tazewell | 63 min |
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.